Funnel Cloud, East Baton Rouge
- When
- July 20, 10:15 AM CST to 10:18 AM CST
- Where
- East Baton Rouge County, Baton Rouge
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.538, -91.096 (the zone’s center; the record gives no point)
A funnel cloud was observed.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 20, 9:00 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT WED JUL 20 2005 .UPDATED DISCUSSION...UPDATED MARINE FORECAST TO REMOVE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR GMZ570. && .PREVIOUS DISCUSSION...THE OVERALL PATTERN IS NOT EXPECTED TO CHANGE MUCH THROUGH THE WEEKEND ACROSS THE CWA...AS STRONG RIDGING IN THE UPPER LEVELS REMAINS ENTRENCHED ACROSS THE SOUTHEAST AND GULF OF MEXICO. HOWEVER...IT NOW APPEARS THAT THE REGION WILL REMAIN ON THE SOUTHERN ENVELOPE OF THE OVERALL RIDGING PATTERN...AND THUS STUCK IN A DEEP EASTERLY FETCH. DUE TO THIS EASTERLY FETCH...A WEAK VORTICITY CENTER IS EXPECTED TO PASS OVER THE REGION TODAY...ALLOWING FOR A BIT MORE CONVECTIVE DEVELOPMENT THIS AFTERNOON. GOING INTO TOMORROW...A GREATER LIKELIHOOD FOR CONVECTIVE DEVELOPMENT IS EXPECTED...AS PW VALUES RISE INTO THE 2.25 TO 2.5 INCH RANGE...AND A WEAK BACKDOOR FRONTAL SYSTEM SLIDES DOWN FROM THE SOUTHEAST AND MID-ATLANTIC STATES...IN RESPONSE TO A LONGWAVE TROUGH MOVING THROUGH THE NORTHEAST AND GREAT LAKES. AS THE BACKDOOR SYSTEM SLIDES INTO THE REGION...GREATER LOW-MID LEVEL CONVERGENCE APPEARS TO SET UP THROUGH THE DAY TOMORROW...AND REMAIN IN PLACE THROUGH TOMORROW NIGHT DUE TO THE BACKDOOR SYSTEM INTERACTING WITH THE STRONG SOUTHEAST FLOW IN THE LOW LEVELS. AS A RESULT...EXPECT MORE CLOUD COVER...SLIGHTLY COOLER TEMPERATURES...AND MUCH GREATER COVERAGE IN THUNDERSTORM ACTIVITY TOMORROW. DUE TO THE LOCALLY ENHANCED LIFT...SOME STRONGER CONVECTIVE DEVELOPMENT CAN BE EXPECTED. HAVE DECIDED TO GO WITH LIKELY POPS ACROSS NORTHERN ZONES AND HIGH END CHANCE POPS IN SOUTHERN ZONES. THE BACKDOOR FRONT WILL STALL OVER THE CENTRAL GULF COAST ON SATURDAY...LEADING TO A CONTINUED HIGHER COVERAGE OF THUNDERSTORMS. HOWEVER...IT APPEARS THAT A VIGOROUS TROPICAL WAVE WILL SLIDE INTO THE GULF OF MEXICO LATE SATURDAY...AND QUICKLY PULL TOWARD LOUISIANA AND TEXAS SUNDAY. AS THIS WAVE APPROACHES FROM THE SOUTHEAST...IT WILL FORCE THE WEAK FRONTAL BOUNDARY TO PULL NORTHWARD...AS THE MID-LEVEL RIDGING ERODES ACROSS THE LOWER MISSISSIPPI VALLEY...AND STRONGER SOUTHERLY FLOW DEVELOPS IN THE MID-LEVELS OF THE ATMOSPHERE. AS A RESULT...DECIDED TO REDUCE POPS TO LOW END CHANCE POPS...AND RAISE TEMPERATURES SLIGHTLY SUNDAY AND MONDAY. GOING INTO TUESDAY...THE RIDGING WILL BREAK DOWN QUITE A BIT ACROSS THE SOUTHEAST...AS A STRONG LONG WAVE TROUGH AND COLD FRONT PUSH THROUGH THE PLAINS AND MIDWEST...CREATING A MORE ZONAL FLOW FOR THE AREA. && .MARINE... SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OUTER WATERS WEST OF THE MS RIVER FOR LARGE SWELLS PROPAGATING NORTH FROM HURRICANE EMILY. CONDITIONS SHOULD IMPROVE DURING THE DAY ON WEDNESDAY AS EMILY MOVES INLAND OVER NORTHEAST MEXICO. && .PRELIMINARY POINT TEMPS/POPS... MCB 92 74 91 73 / 40 20 60 30 BTR 94 76 93 75 / 40 20 60 30 MSY 92 78 90 77 / 40 20 50 30 GPT 90 76 89 76 / 40 20 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. && 32/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 633 AM CDT WED JUL 20 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201630- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 633 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY INTO EARLY TONIGHT. THUNDERSTORMS WILL BE MOST PREVALENT FROM LATE MORNING THROUGH EARLY THIS EVENING... WITH LESS COVERAGE EXPECTED AFTER SUNSET. THE THUNDERSTORMS WILL GENERALLY FORM ALONG LAKEBREEZE/SEABREEZE BOUNDARIES...AND THEN REDEVELOP ALONG OUTFLOW BOUNDARIES FROM THE INITIAL THUNDERSTORMS. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONGER THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN THREAT FROM THE THUNDERSTORM ACTIVITY WILL BE OCCASIONAL LIGHTNING STRIKES...WIND GUSTS OF 20 TO 30 MPH...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...AS A WARM AND HUMID AIRMASS INTERACTS WITH LAKE AND SEABREEZE BOUNDARIES. A BIT MORE COVERAGE IN THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AS A WEAK FRONTAL BOUNDARY SLIDES IN FROM THE NORTH. THIS FRONT WILL WASH OUT OVER THE REGION EARLY THIS WEEKEND. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW STRONGER THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON HOURS. THE STRONGEST STORMS COULD PRODUCE WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 32
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463155.